Alert archive / Montana / High Wind Watches in 2008

High Wind Watch 8, NWS Great Falls, MT

July 31, 2008

NWS Great Falls, MT issued this high wind watch at Jul 31, 2008, 8:29 PM MDT. It took effect at Aug 1, 2008, 9:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jul 31, 2008, 8:29 PM MDT (02:29 UTC)
In effect from
Aug 1, 2008, 9:00 AM MDT
Expired
Aug 1, 2008, 4:53 AM MDT
In force
Issued by
NWS Great Falls, MT

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Jul 31, 5:45 PM MDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jul 31, 5:45 PM MDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
545 PM MDT THU JUL 31 2008

...UPDATE TO AVIATION...

.DISCUSSION...

TONIGHT THROUGH SATURDAY...AN UPPER LEVEL RIDGE WILL REMAIN OVER
NORTH CENTRAL...CENTRAL...AND SOUTHWEST MONTANA OVERNIGHT. THIS
WILL KEEP THE AREA DRY WITH OVERNIGHT LOWS REMAINING NEAR TO
SLIGHTLY ABOVE SEASONAL AVERAGES. BREEZY AND GUSTY WESTERLY WINDS
MIXING DOWN FROM ALOFT WILL DECREASE OVERNIGHT AS WELL. ON
FRIDAY...THE FLOW ALOFT WILL INCREASE AND BECOME MORE
SOUTHWESTERLY AS AN UPPER LEVEL TROUGH MOVES INTO THE PACIFIC
NORTHWEST. TEMPERATURES WILL ALSO WARM WELL ABOVE NORMAL AS AN
INVERTED SURFACE TROUGH DEVELOPS OVER THE AREA WITH AN ASSOCIATED
THERMAL RIDGE. THE WARMER TEMPERATURES WILL CAUSE THE WINDS ALOFT
TO MIX DOWN TO THE SURFACE...WITH WINDS BECOMING QUITE STRONG
ALONG THE ROCKY MOUNTAIN FRONT. WILL CONTINUE TO MONITOR WHETHER A
HIGH WIND WATCH MAY BE NEEDED THERE. THE DRY AND BREEZY CONDITIONS
BOTH THIS EVENING AND ON FRIDAY WARRANT FIRE WEATHER
HIGHLIGHTS...AND THESE CONCERNS WILL BE ADDRESSED IN THE FIRE
WEATHER SECTION BELOW. MOISTURE ALOFT WILL INCREASE SOMEWHAT WITH
THE SOUTHWEST FLOW WITH INCREASING INSTABILITY...WHICH WILL BRING
A SLIGHT CHANCE OF THUNDERSTORMS WITH GUSTY WINDS TO SOUTHWEST AND
SOUTH CENTRAL MONTANA. THE PACIFIC NORTHWEST TROUGH WILL THEN
APPROACH MONTANA FROM THE WEST FRIDAY NIGHT INTO
SATURDAY...USHERING IN SLIGHTLY COOLER AIR AND CONTINUING THE
INCREASINGLY MOIST SOUTHWEST FLOW ALOFT. THE AIRMASS WILL BECOME
UNSTABLE AGAIN ON SATURDAY...WHICH WILL BRING A SLIGHT CHANCE OF
AFTERNOON THUNDERSTORMS TO MOST OF THE AREA. BREEZY WESTERLY WINDS
WILL DEVELOP AGAIN ON SATURDAY...BUT THEY WILL NOT BE QUITE AS
STRONG AS ON FRIDAY.  COULSTON

SATURDAY NIGHT THROUGH TUESDAY NIGHT...AN UPPER LEVEL TROF OF LOW
PRESSURE WILL BE MOVING INTO THE PACIFIC NORTHWEST EARLY IN THE
PERIOD...THEN SLOWLY MOVE TOWARDS WESTERN MONTANA FOR SUNDAY AND
MONDAY. AS A RESULT...A SOUTHWESTERLY FLOW ALOFT WILL DEVELOP
OVER CENTRAL MONTANA. THIS MEANS ABOVE NORMAL TEMPERATURES AND
SMALL CHANCES FOR ISOLATED THUNDERSTORMS ACROSS THE REGION.
AFTERNOON HIGHS WILL GENERALLY AVERAGE AROUND 5 DEGREES ABOVE
NORMAL FOR SUNDAY AND MONDAY. THE BEST CHANCE FOR ANY
THUNDERSTORMS WILL BE DURING THE AFTERNOON AND EVENING
HOURS...BUT AGAIN ANY THUNDERSTORM ACTIVITY SHOULD BE ISOLATED.
BRUSDA

WEDNESDAY AND THURSDAY...AN UPPER LEVEL RIDGE WILL CONTINUE TO
TO INFLUENCE OUR WEATHER WITH ABOVE SEASONAL AVERAGE TEMPERATURES
ALONG WITH LITTLE OR NO PRECIPITATION. A FEW WEAK UPPER LEVEL
DISTURBANCE MAY MOVE THROUGH THE RIDGE AT TIMES FOR ONLY A SLIGHT
CHANCE OF AFTERNOON THROUGH EARLY NIGHTTIME THUNDERSTORMS OVER
THE MOUNTAINS. WILLIAMSON DC

&&

.AVIATION...
UPDATED 2345Z.
VFR CONDITIONS WILL PREVAIL OVER NORTH CENTRAL AND SOUTHWEST
MONTANA. INCREASING CLOUDINESS EXPECTED ABOVE 25000 FT AGL IN THE
SOUTH LATE TONIGHT AND FRIDAY MORNING. WEST TO NORTHWEST WINDS 10 TO
15 KNOTS THIS EARLY THIS EVENING WILL DIMINISH NEAR SUNSET. WINDS
WILL INCREASE LATE FRIDAY MORNING THROUGH FRIDAY AFTERNOON WITH
WESTERLY WINDS OF NEAR 30 KNOTS...GUSTS NEAR 40 KNOTS NEAR KCTB.

&&

.FIRE WEATHER...
FIRE WEATHER CONCERNS WILL CONTINUE THROUGH THE WEEKEND. BREEZY
WESTERLY WINDS HAVE MIXED DOWN TO THE SURFACE TODAY ACROSS NORTH
CENTRAL AND CENTRAL MONTANA...AND RELATIVE HUMIDITIES HAVE FALLEN
WELL INTO THE TEENS. THEREFORE...A RED FLAG WARNING WILL REMAIN IN
EFFECT UNTIL 8 PM MDT FOR FIRE ZONES 112-115 AND 117. WINDS WILL
DECREASE AFTER THEN AND RELATIVE HUMIDITIES WILL RECOVER ABOVE 20
PERCENT. HOWEVER...RECOVERY OVERNIGHT WILL BE SOMEWHAT POOR...AS
MAXIMUM RELATIVE HUMIDITIES WILL MOSTLY BE INTO THE 45-55% RANGE.
DRY CONDITIONS WILL CONTINUE INTO FRIDAY AND WINDS ALOFT WILL
INCREASE FURTHER. TEMPERATURES WILL WARM TO WELL ABOVE
NORMAL...WHICH WILL ALLOW STRONG WESTERLY WINDS TO MIX DOWN TO THE
SURFACE ONCE AGAIN. SUSTAINED WINDS OF 15 TO 30 MPH ARE EXPECTED
WITH GUSTS UP TO 40 MPH. HOWEVER...WINDS COULD GUST UP TO 50 MPH
ALONG THE ROCKY MOUNTAIN FRONT. RELATIVE HUMIDITIES WILL ALSO FALL
BACK INTO THE TEENS ONCE AGAIN. THEREFORE...A FIRE WEATHER WATCH
IS IN EFFECT FOR ALL OF THE TFX FIRE WEATHER ZONES (112-118). A
FEW THUNDERSTORMS MAY ALSO DEVELOP OVER SOUTHWEST AND CENTRAL
MONTANA...BUT WETTING RAIN FROM ANY THUNDERSTORMS IS UNLIKELY.
TEMPERATURES WILL COOL BACK CLOSER TO NORMAL ON SATURDAY AND WINDS
WILL DECREASE...ALTHOUGH DRY CONDITIONS WILL CONTINUE.
COULSTON/ZUMPFE

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  53  91  52  84 /   0   0   0  10
CTB  48  82  48  78 /   0  10   0  10
HLN  56  93  58  87 /   0   0   0  10
BZN  51  96  52  91 /   0  10  10  10
WEY  47  84  47  81 /   0  10  10  10
DLN  51  89  51  86 /   0  10   0  10
HVR  50  93  53  85 /   0   0  10  10
LWT  50  91  52  84 /   0  10  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR MTZ112>115-117.

FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR MTZ112>118.

&&

SHORT TERM...COULSTON
LONG TERM...BRUSDA/WILLIAMSON DC
AVIATION...BLANK

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 31, 3:26 PM MDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
326 PM MDT THU JUL 31 2008

MTZ009-011230-
NORTHERN ROCKY MOUNTAIN FRONT-
326 PM MDT THU JUL 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A RED FLAG WARNING IS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITIES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A DRY PACIFIC STORM SYSTEM WILL MOVE ACROSS THE NORTHERN ROCKIES
ON FRIDAY...PRODUCING STRONG AND GUSTY WESTERLY SURFACE WINDS.
WIND GUSTS COULD EXCEED 60 MPH LATE FRIDAY AFTERNOON AND EVENING.
A FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ010>015-044>055-011230-
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-
GALLATIN-
326 PM MDT THU JUL 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A RED FLAG WARNING IS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITIES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A DRY PACIFIC STORM SYSTEM WILL MOVE ACROSS THE NORTHERN ROCKIES
ON FRIDAY...PRODUCING STRONG AND GUSTY WESTERLY SURFACE WINDS. A
FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-011230-
BEAVERHEAD-
326 PM MDT THU JUL 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

COHEN

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 8:25 PM MDTRed Flag WarningTFXBlaine, Broadwater, Cascade, Chouteau, Fergus, Gallatin and 12 more25 hr

Nearby

High Wind Watches in Montana, 2008Every high wind watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.